Virginia, 2013Winter Weather in Virginia, March 17 to 18, 2013
March 17 to 18, 2013 · NWS AKQ · 11 events in 11 counties and zones
A developing low pressure system brought light snowfall amounts to central and eastern Virginia.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing low pressure system brought light snowfall amounts to central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 17, 9:05 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 17, 9:05 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1005 PM EDT SUN MAR 17 2013
.SYNOPSIS...
A FRONTAL BOUNDARY REMAINS STATIONARY TONIGHT INTO MONDAY
MORNING OVER NORTH CAROLINA. THE FRONT WILL SLOWLY LIFT NORTH MONDAY
AFTERNOON AND EVENING...FOLLOWED BY A COLD FRONT CROSSING THE
REGION TUESDAY MORNING. HIGH PRESSURE RETURNS FOR MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
THE LATEST SURFACE ANALYSIS CONTINUES TO DEPICT A ~1030 MB SFC
HIGH CENTERED ALONG THE SOUTHERN PORTION OF THE QB/ON BORDER. THIS
HIGH IS PROGGED TO MOVE ESE OVERNIGHT...SETTING UP OVER NORTHERN
NY STATE BY 06Z/MON...AND THEN OFF TO NORTHERN NEW
ENGLAND/SOUTHERN QUEBEC BY 12Z/MON. SURFACE RIDGING EXTENDS SOUTH
FROM THAT HIGH DOWN INTO THE MID ATLC AND NC...AND THE LATEST MSAS
3HR PRESSURE CHANGE INDICATES MINOR RISES OF 1-2MB/3HR OVER MUCH
OF THE LOCAL AREA. THIS IS ACTING TO ENHANCE RELATIVELY COLDER
AIR AS TEMPERATURES HAVE DROPPED INTO THE MID 30S/LOW 40S.
HOWEVER...TEMPERATURES ACROSS EASTERN PA/NJ ARE ONLY IN THE
LOW/MID 30S...SO THERE WILL BE A LIMIT TO HOW FAR TEMPERATURES CAN
FALL ESPECIALLY WITH CLOUD COVER AND ONGOING LIGHT PRECIP.
NEVERTHELESS...DEWPOINTS ARE IN THE TEENS TO THE N...WHICH SHOULD
HELP DRIVE DOWN SURFACE WET BULB TEMPS. ALL THIS SHOULD ALLOW FOR
THE CONTINUATION OF A GOOD CAD/WEDGE THROUGH TONIGHT. ALL MODELS
SHOW CRITICAL LOW LEVEL THICKNESSES FALLING TO 1290 OR EVEN SUB-
1290M BY 06Z. IN COMBINATION WITH SOME INCREASING H7 TO H5
FRONTOGENESIS...THINK THIS WILL BE ENOUGH TO TURN -RAIN TO SNOW
ACRS NORTHERN TIER...PRIMARILY ALONG AND NORTH OF A LINE FROM
GOOCHLAND TO ASHLAND TO TAPPAHANNOCK.
HAVE ISSUED A WINTER WX ADVISORY FOR NW COUNTIES INCLUDING THE
TYPICALLY COLDER SPOTS. OVERALL...THINKING IS THAT NIGHTTIME EVENT
WILL HELP IN THE ACCUMULATION OF 1-2" SNOW GIVEN A 3-6 HR PERIOD
OF MODERATE SNOW RATES. FARTHER EAST...SFC RIDGING KEEPS SOMEWHAT
DRIER AIR IN PLACE ON THE ERN SHORE...WHICH WILL KEEP QPF QUITE
LOW THRU 06Z. WILL NEED TO MONITOR THIS AREA HOWEVER AS BETTER
LIFT AND MOISTURE MOVES IN AFTER 06Z AND THICKNESSES REMAIN LOWER
WITH POTENTIAL FOR MAINLY SNOW ACRS DORCHESTER AND PERHAPS
SOMERSET/WICOMICO. ELSEWHERE...WILL CARRY RA/SNOW DOWN INTO METRO
RICHMOND...BUT UNLESS BAND SETS UP FARTHER SOUTH THAN MODELS
EXPECT...ANY ACCUMULATION WILL BE FAIRLY LIMITED...TRACE TO LESS
THAN 1" (GREATEST CHC FOR UP TO 1" IN NW HENRICO/NW CHESTERFIELD).
LOWS NEAR 32 F IN THE NORTHERN ZONES TO AROUND 40 SE.
SFC WEDGE RMNS STRONG THROUGH MUCH OF MON ACRS THE FA. ANY MIXED
PCPN MON MRNG BECOMES RA AFTER 10AM . BULK OF WIDESPREAD PCPN
FCST TO SHIFT N OF THE FA...W/ LINGERING SCT LGT PCPN OVR THE FA
BY MIDDAY/AFTN HRS. MDLS HINTING AT WK SFC LO PRES RIDING NE UP
THE CSTL PLAIN IN THE AFTN/EVE SLOWING DN THE NWD PROGRESS OF THE
FNT AS IT RETURNS N. TEMPS WILL BE VRY SLO TO RISE ON
MON...REACHING HIGHS IN THE L/M40S N TO M/U50S EXTREME SE DURING
THE EVE HRS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UNSETTLED PD OF WX FM TNGT THROUGH ERY TUE. FNTL BNDRY RMNS S OF
THE FA THROUGH BULK OF MON...BEFORE MOVING BACK N FM LT MON
THROUGH MON (AHD OF NEXT APPROACHING CDFNT). THERMAL
PROFILES/THICKNESS SCHEME CONTG TO SUGGEST PTNTL MIXED PTYPE ACRS
FAR NRN TIER OF FA...PSBL AS FAR S AS A FVX-RIC-WAL LN TNGT/ERY
MON. SFC TEMPS GENLY AOA FRZG LMT PTNTL FROZEN ACCUMS...WILL CONT
W/ A LGT ACCUM (1 IN OR LESS) ACRS THE FAR NRN TIER OF FA BY MON
MRNG. ELSW...RA LIKELY...HIGHEST POPS N OF THE VA/NC BORDER. LO
TEMPS TNGT FM 32-34 DEGS F FAR N TO U30S/ARND 40F S.
POPS INCRS MON NGT W/ APPROACHING CDFNT. PSBL MDT RA W/ THE SHRAS.
TEMPS TO FALL ONLY A FEW DEGS F MON NGT. THAT CDFNT RAPIDLY
CROSSES THE FA TUE MRNG RESULTING IN QUICKLY ENDING RA CHCS. SGFNT
DRYING BEHIND THE FNT ALG W/ GUSTY W WNDS FM MIDDAY THROUGH THE
AFTN HRS ON TUE. LO LVL CAA WILL BE DELAYED UNTIL VRY LT IN THE
DAY. HI TEMPS IN THE 60S IN MOST PLACES. HIGH PRESSURE BUILDS IN
TUESDAY NIGHT AND SLIDES OFF THE NC COAST WEDS LEADING TO PARTLY
CLOUDY SKIES. HIGHS IN THE 50S WITH LOWS IN THE 30S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NEGATIVE NAO PATTERN WILL PERSIST THROUGH THE EXTENDED PERIOD...WITH
ANOMALOUS MID/UPPER HEIGHTS (>=5 ST DEV) OVER NRN CANADA. BROAD
CYCLONIC MID LEVEL FLOW PROGGED OVER THE NE AS HIGH PRESSURE BLOCKS
FLOW OVER THE NRN ATLANTIC. THIS WILL RESULT IN BELOW NORMAL
TEMPERATURES AND UNSETTLED WEATHER CONDITIONS WITH A POTENTIAL
COASTAL STORM TOWARD THE END OF THE EXTENDED PERIOD.
BROAD CYCLONIC FLOW WILL PERSIST OVER THE NE QUARTER OF THE CONUS
THURSDAY AS A SHORTWAVE DIGS OVER THE NW. CONFLUENCE OVER THE UPPER
MIDWEST WILL ALLOW UPPER/SFC HIGH PRESSURE TO BUILD OVER THE UPPER
MIDWEST...EXTENDING SEWD THROUGH THE LOWER MS VALLEY. STALLED
BOUNDARY WILL RESIDE ACROSS THE NRN GULF NWWD INTO THE SRN PLAINS.
LEE SIDE CYCLOGENESIS EXPECTED OVER THE SRN PLAINS THURSDAY ALONG THE
AFOREMENTIONED STALLED BOUNDARY AS THE SHORTWAVE PROGRESSES OVER THE
INTERMOUNTAIN WEST. THE SFC LOW WILL THEN PROGRESS SLOWLY SEWD OVER
THE LOWER MS VALLEY/NRN GULF FRIDAY AS THE SHORTWAVE
SHEARS...SETTING UP MOSTLY ZONAL FLOW OVER THE SRN HALF OF THE
CONUS. DIFFERENT THAN PREVIOUS MODEL RUNS...ANOTHER STRONGER
SHORTWAVE WILL UNDERCUT THE UPPER RIDGE FRIDAY NIGHT/SATURDAY
MORNING. MODEL SOLUTIONS DIFFER ON EXACTLY HOW TO HANDLE THIS UPPER
LEVEL FEATURE...WITH THE ECMWF MORE AMPLIFIED AS THE SHORTWAVE
DIGS OVER THE WEST. LATEST GFS DIGS THE SHORTWAVE MUCH FARTHER NORTH
AND EAST OVER THE UPPER MIDWEST. THE MODEL DIFFERENCES WILL HAVE
TIMING AND SPATIAL IMPACTS ON THE SFC BOUNDARY IN THE DEEP SOUTH.
HAVE GONE WITH A BLEND BETWEEN THE TWO WITH A GREATER WEIGHT TOWARD
THE GFS. REGARDLESS...UPPER LOW WILL FINALLY BEGIN TO EJECT FROM THE
NE FRIDAY INTO SATURDAY...ALLOWING UPPER/SFC HIGH PRESSURE TO BUILD
OVER THE REGION SATURDAY. THE SFC LOW/FRONT WILL PROGRESS EWD TOWARD
THE SE COAST...BEFORE LIFTING NEWD SATURDAY NIGHT/SUNDAY MORNING.
WILL NEED TO CONTINUE TO MONITOR FUTURE MODEL RUNS AS THERE REMAINS
A LARGE SPREAD IN THE MODELS/ENSEMBLES. THUS HAVE ONLY MENTIONED
CLIMO SLIGHT CHANCE POPS SAT-SUN NIGHT.
DAYTIME TEMPS WILL REMAIN AROUND 1 STD DEV BELOW NORMAL THROUGH THE
EXTENDED (UPPER 40S/LOW 50S) AS OVERNIGHT LOWS DIP TO AROUND THE
FREEZING MARK.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
IFR/MVFR CONDS WILL CONT TONIGHT AND THRU MONDAY AS THE WEDGE OF
HIGH PRESSURE LOCKS IN COOL/MOIST AIR OVER THE REGION. PRECIP WILL
MOVE WEST TO EAST JUST NORTH OF A FRONTAL BOUNDARY STALLED ACROSS
NC. -RA/DZ WILL PERSIST ACROSS MOST OF THE AREA WITH A CHC FOR
-SN, RASN OR PATCHES OF SLEET AT KRIC AND KSBY DURING THE
OVERNIGHT. ANY LINGERING PRECIP AFT 12Z MON SHOULD BE ALL -RA/DZ
AS WARMER AIR MOVES INTO THE REGION.
IFR/MVFR CEILINGS WILL CONTINUE INTO EARLY MON AFTN AS THE WEDGE
STAYS LOCKED IN. EXPECT A PERIOD OF GUSTY WINDS MON MORNING AS THE
PRESSURE GRADIENT TIGHTENS ALONG THE COAST.
CEILINGS MAY BRIEFLY IMPROVE TO MVFR MON EVENING AFTER THE BOUNDARY
TO THE SOUTH LIFTS NORTH AS A WARM FRONT. BUT WITH THE APPROACH OF A
COLD FRONT FROM THE WEST...EXPECT RAIN SHOWERS AND BREEZY CONDITIONS
EARLY TUE MORNING.
&&
.MARINE...
UNSETTLED CONDITIONS WILL PREVAIL THIS WEEK OVER THE WATERS AS A
SERIES OF DISTURBANCES IMPACT THE REGION. LAST NIGHTS COLD FRONT HAS
STALLED OVER THE CAROLINAS THIS AFTERNOON AS HIGH PRESSURE BUILDS
INTO THE NE...EXTENDING SWD INTO CNTRL VA. LOW LEVEL FLOW WILL VEER
TO THE E/NE AND INCREASE TONIGHT AS THE PRESSURE GRADIENT TIGHTENS.
LOW LEVEL LAPSE RATES SHOULD BE SUFFICIENT FOR MINIMAL SCA HEADLINES
TONIGHT...SO HAVE OPTED TO RAISE SCA FOR ALL WATERS BEGINNING AT
MIDNIGHT EDT MONDAY...WITH THE EXCEPTION OF THE SRN COASTAL WATERS
WHERE SCA HEADLINES ARE ALREADY IN EFFECT FOR HIGH SEAS. SCA
SPEEDS WILL ALSO BE MINIMAL OVER THE COASTAL WATERS...BUT STRONG
AND PERSISTENT ONSHORE FLOW WILL RESULT IN SEAS BUILDING TO 5 TO 6
TONIGHT THROUGH MONDAY. STALLED FRONTAL BOUNDARY WILL BEGIN TO LIFT NWD
MONDAY AFTERNOON AS A WARM FRONT...CROSSING THE WATERS MONDAY
AFTERNOON. AS THE FRONT LIFTS NWD...THE GRADIENT WILL RELAX AND
LOW LEVEL TEMPS WILL WARM ALLOWING WINDS TO DIMINISH. THUS...SCA
HEADLINES OVER THE BAY WILL ONLY RUN THROUGH NOON EDT MONDAY.
HOWEVER...SEAS WILL CONTINUE TO RANGE FROM 4 TO 6 FT (HIGHEST 20
NM OUT) OVER THE COASTAL WATERS AS ONSHORE FLOW PREVAILS. SO HAVE
CARRIED SCA HEADLINES THROUGH MIDNIGHT EDT TUESDAY...WHICH MAY
NEED TO BE EXTENDED AS SEAS NORMALLY TAKE A LITTLE LONGER TO
SUBSIDE THAN MODELS SUGGEST. SLY LOW LEVEL FLOW WILL INCREASE
MONDAY NIGHT/TUESDAY MORNING IN ADVANCE OF A COLD FRONT...BUT WEAK
LOW LEVEL LAPSE RATES DUE TO WARMING LOW LEVEL TEMPS AND COLD
WATERS WILL NOT BE SUFFICIENT TO MIX WINDS DOWN. HOWEVER...NWLY
SURGE BEHIND THE FRONT WILL LIKELY LEAD TO ANOTHER ROUND OF SCA
HEADLINES OVER AT LEAST THE BAY TUESDAY NIGHT/WEDNESDAY MORNING.
THEREAFTER...HIGH PRESSURE WILL BUILD INTO THE MIDWEST AND DEEP
SOUTH AS A BROAD AREA OF LOW PRESSURE PERSISTS THROUGH OVER THE NE
THROUGH THE END OF THE WEEK. THIS WILL LEAD TO UNSETTLED
CONDITIONS OVER THE WATERS THROUGH THE END OF THE WEEK. THERE IS
ALSO THE POTENTIAL FOR A COASTAL STORM THIS WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EDT MONDAY FOR VAZ048-049-
062>064.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ630>632-634.
SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ633.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/AJZ
SHORT TERM...ALB/LKB
LONG TERM...SAM
AVIATION...DAP/JEF
MARINE...SAMHazardous weather outlook, Mar 17, 3:18 PM EST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT SUN MAR 17 2013
MDZ021>023-VAZ074>077-182030-
DORCHESTER-WICOMICO-SOMERSET-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-
418 PM EDT SUN MAR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.
.DAY ONE...TONIGHT.
RAIN WILL MIX WITH A CHANGE TO SNOW OR SLEET OVERNIGHT. UP TO ONE
INCH OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE BEFORE THE
PRECIPITATION CHANGES TO ALL RAIN AFTER DAYBREAK MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-062>064-182030-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-
418 PM EDT SUN MAR 17 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-NCZ012>017-030>032-102-VAZ060-065>067-079>082-086>100-
182030-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
418 PM EDT SUN MAR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-182030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
418 PM EDT SUN MAR 17 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
EDT MONDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ656-658-182030-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
418 PM EDT SUN MAR 17 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635>638-182030-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
418 PM EDT SUN MAR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-634-182030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
418 PM EDT SUN MAR 17 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-182030-
CURRITUCK SOUND-
418 PM EDT SUN MAR 17 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ061-068>073-078-083>085-182030-
CUMBERLAND-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-
418 PM EDT SUN MAR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
RAIN MAY MIX WITH SNOW AND SLEET LATE TONIGHT INTO EARLY MONDAY
MORNING. AT THIS TIME...MOST LOCATIONS WILL SEE LITTLE TO NO
ACCUMULATION AS TEMPERATURES REMAIN ABOVE FREEZING. A LIGHT
COATING WILL BE POSSIBLE ON MAINLY GRASSY SURFACES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BROWN
Winter Weather, Fluvanna
- When
- March 17, 10:30 PM EST to March 18, 7:00 AM EST
- Where
- Fluvanna forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Palmyra reported 1.0 inch of snow.
Winter Weather, Goochland
- When
- March 17, 10:30 PM EST to March 18, 9:30 AM EST
- Where
- Goochland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.722, -77.916 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Goochland reported 1.0 inch of snow.
Winter Weather, Louisa
- When
- March 17, 10:30 PM EST to March 18, 9:30 AM EST
- Where
- Louisa forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and two inches across the county. Mineral reported 2.0 inches of snow.
Winter Weather, Henrico
- When
- March 17, 10:30 PM EST to March 18, 9:00 AM EST
- Where
- Henrico forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and two inches across the county. Short Pump reported 1.5 inches of snow. Glen Allen reported 1.1 inches of snow. Laurel reported 1.0 inch of snow.
Winter Weather, King William
- When
- March 17, 10:30 PM EST to March 18, 9:00 AM EST
- Where
- King William forecast zone
- Reported by
- Public
Snowfall amounts were generally between one inch and two inches across the county. Aylett reported 1.5 inches of snow.
Winter Weather, Richmond
- When
- March 17, 10:30 PM EST to March 18, 9:30 AM EST
- Where
- Richmond forecast zone
- Reported by
- Public
- Coordinates
- 37.937, -76.730 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Warsaw reported 1.0 inch of snow.
Winter Weather, Westmoreland
- When
- March 17, 10:30 PM EST to March 18, 9:30 AM EST
- Where
- Westmoreland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Montross reported 1.0 inch and 1.2 inches of snow.
Winter Weather, Northumberland
- When
- March 17, 10:30 PM EST to March 18, 9:00 AM EST
- Where
- Northumberland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.882, -76.472 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Heathsville reported 1.0 inch of snow.
Winter Weather, Caroline
- When
- March 17, 11:00 PM EST to March 18, 9:00 AM EST
- Where
- Caroline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Ruther Glen reported 1.5 inches of snow.
Winter Weather, Hanover
- When
- March 17, 11:00 PM EST to March 18, 9:00 AM EST
- Where
- Hanover forecast zone
- Reported by
- CoCoRaHS
Snowfall amounts were generally between one inch and two inches across the county. Beaverdam reported 1.5 inches of snow.
Winter Weather, Gloucester
- When
- March 17, 11:00 PM EST to March 18, 9:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Urbanna reported 1.7 inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 17, 20131 death · 1 injured · 1 event
- Winter Storm in Idaho, March 17, 20131 death · 2 events
- Winter Storm and High Wind in Wyoming, March 17, 2013$25,000 · 65 kt wind · 13 events
- High Wind in Wyoming, March 17, 201369 kt wind · 24 events
- Winter Weather in Virginia, March 17 to 18, 201323 events
- Winter Storm in North Dakota, March 17 to 18, 201318 events
- Blizzard in North Dakota, March 17 to 18, 201318 events
- Winter Storm in Minnesota, March 17 to 18, 201316 events
- Flooding and Hail in Missouri, March 17 to 18, 20131.5 in hail · 15 events
- Damaging Winds in Texas, March 17, 201353 kt wind · 12 events
- Winter Storm in Montana, March 17, 20139 events
- High Wind in Nebraska, March 17, 201357 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442555, 442556, 442567, 442568, 442703, 442707, 442709, 442716, 442730, 442732, 442741.